Texas, 2008Funnel Cloud in Texas, July 23, 2008
July 23, 2008 · NWS HGX · 1 event in 1 county or zone
Outer rain bands from Hurricane Dolly produced a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Outer rain bands from Hurricane Dolly produced a funnel cloud.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 23, 1:56 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 23, 1:56 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
256 PM CDT WED JUL 23 2008
.DISCUSSION...
RAIN BANDS ASSOCIATED WITH DOLLY WILL CONTINUE TO MOVE ACROSS
SOUTHEAST TEXAS ESPECIALLY THE SOUTHERN HALF OF CWFA THIS
AFTERNOON. RADAR RAINFALL TOTALS INDICATE HEAVIEST ACCUMULATIONS
JUST WEST OF BAY CITY AND NEAR PALACIOS ABOUT 2.4 INCHES. REST OF
CWFA (MAINLY SOUTHERN HALF INDICATE RAINFALL AMOUNTS OF 1/8 TO
NEAR AN INCH). RAIN CHANCES SHOULD BE LOWER TONIGHT EXCEPT LIKELY
FOR SW ZONES WHERE RAIN BANDS WILL BE MORE FREQUENT (COMING FROM
THE EAST AND SOUTHEAST). MODELS DO INDICATE A CONTINUED GOOD CHANGE
OF RAIN TOMORROW WITH PW VALUES REMAINING HIGH. HOWEVER THE NORTHEAST
ZONES PROBABLY WILL HAVE LOWER POPS AND TO A LESSER EXTENT THE REST
OF THE NORTHERN ZONES DUE TO THE INFLUENCE OF THE SOUTHERN PERIPHERY
OF UPPER RIDGE. UPPER HIGH WILL START TO RIDGE OVER OUR CWFA THE
END OF THE WEEK AND INTO THE WEEKEND SQUELCHING RAIN CHANCES WITH
INCREASING MID/UPPER LEVEL SUBSIDENCE. WARMER TEMPERATURES WILL BE
IN STORE FOR US DURING THIS PERIOD. UPPER RIDGE OF HIGH PRESSURE WILL
WEAKEN BY TUESDAY NEXT WEEK AS AN INVERTED UPPER TROUGH APPROACH
OUR REGION FROM THE EAST. GFS INDICATE PW VALUES STARTING TO INCREASE
MID TO LATTER PERIOD OF NEXT WEEK. 37
&&
.AVIATION...
SCT/BKN DECK AROUND 2500 FT MOVING ACROSS THE AREA. WINDS IN
RAIN BANDS GUSTING TO AROUND 30 KNOTS. LOOKING AS THOUGH HEATING
STARTING TO AID DEVELOPMENT SO HAVE GONE WITH TEMPO 18-22Z FOR MOST
TERMINALS. EXPECTING TO GET A LULL AFTER 00Z THEN REDEVELOPING AS
DOLLY MOVES WEST INTO SOUTH TEXAS...TIME FRAME FROM 03-12Z AM
EXPECTING MORE SHRA TO DEVELOP OVER THE GULF AND TRACK WEST ACROSS
MAINLY THE SOUTHERLY TERMINALS. RAIN CHANCES GOING UP AFTER 12Z.
EASTERLY FLOW COULD LEAD TO SOME LOWER CIGS 1000-1500 OVC AT TIMES
FOR CXO/UTS/CLL TONIGHT.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 76 89 75 94 74 / 40 50 20 20 10
HOUSTON (IAH) 76 88 76 93 75 / 50 60 20 20 20
GALVESTON (GLS) 79 86 79 90 81 / 60 60 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Jul 23, 10:55 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1155 AM CDT WED JUL 23 2008
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-241200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
1155 AM CDT WED JUL 23 2008
...CANCELLED TORNADO WATCH FOR BRAZORIA COUNTY. TORNADO WATCH FOR
JACKSON/MATAGORDA AND WHARTON COUNTIES IN EFFECT UNTIL 7 PM CDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
OUTER RAIN BANDS FROM DOLLY WILL WORK THEIR WAY WESTWARD ACROSS SOUTHEAST
TEXAS AND THE ADJACENT COASTAL WATERS. EXPECT RAINFALL AMOUNTS OF 1
TO 3 INCHES WHERE ANY RAIN BAND TRAINING SETS UP. THE HEAVIEST
RAINFALL AMOUNTS WILL BE SOUTH OF INTERSTATE HIGHWAY 10. HAZARDOUS
CONDITIONS IN THE MARINE AREA WILL CONTINUE WITH STRONG WINDS...HIGH
SEAS AND SURF. RECREATIONAL BOATING AND SWIMMING IN THE COASTAL
WATERS IS STRONGLY DISCOURAGED.
.DAY TWO...THURSDAY
SHOWER AND THUNDERSTORM CHANCES WILL REMAIN ON THE HIGH SIDE. ANOTHER
1 TO 2 INCHES OF RAIN IS POSSIBLE WHERE TRAINING SETS UP AGAIN. RAIN
CHANCES ARE EXPECTED TO DECREASE LATE IN THE AFTERNOON AND ON INTO THE
EVENING HOURS AS A WEAKENED DOLLY MOVES FURTHER INLAND AND AWAY FROM
OUR AREA.
.DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Funnel Cloud, Matagorda
- When
- July 23, 5:45 PM CST
- Where
- Matagorda County, 2.99 mi SW of Matagorda
- Reported by
- Park/Forest Service
- Coordinates
- 28.675, -95.990
The outer rain bands of Hurricane Dolly produced a funnel cloud that was sighted close to the intersection of the Colorado River and the Intracoastal Waterway.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, July 23 to 28, 20083 deaths · 2 events
- Hurricane and Tornado in Texas, July 23 to 28, 20084 injured · $1.4 billion · EF0 · 23 events
- Flash Flooding and Hail in New York, July 23 to 24, 2008$25 million · 1 in hail · 18 events
- Rip Current in Florida, July 23, 20081 death · 1 event
- Tornadoes and Tropical Storm in Texas, July 23 to 24, 2008$3.5 million · EF0 · 17 events
- Flash Flooding and Flooding in New York, July 23 to 24, 2008$2.4 million · 9 events
- Hail and Damaging Winds in New Jersey, July 23, 20082 injured · $670,000 · 1.75 in hail · 17 events
- Tornado and Flash Flooding in Massachusetts, July 23, 20082 injured · $341,000 · EF0 · 20 events
- Hail and Damaging Winds in Pennsylvania, July 23, 20084 injured · $108,000 · 52 kt wind · 16 events
- Tornado and Flash Flooding in Rhode Island, July 23, 2008$170,000 · EF1 · 8 events
- Lightning Strike in Delaware, July 23, 20081 injured · $500,000 · 1 event
- Tornadoes and Hail in Virginia, July 23, 2008$192,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107085.